Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

July 30, 2021Blaine County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 30, 2021, 11:05 PM CDT for Blaine County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2021, 11:05 PM CDT (04:05 UTC)
Expired
Jul 30, 2021, 11:45 PM CDT
In force
40 min
Issued by
NWS North Platte, NE

County Blaine County, NE

The radar

The North Platte radar (KLNX), 82 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2904 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1646 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.6
Supercell composite
17.8

Open this sounding in Storm Lab

The text

As transmitted.

975 
WWUS83 KLBF 310405
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
1105 PM CDT Fri Jul 30 2021
 
NEZ005-008>010-025>028-310445-
Brown NE-Loup NE-Eastern Cherry NE-Holt NE-Garfield NE-Rock NE-
Thomas NE-Blaine NE-
1105 PM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...SOUTHERN
ROCK...NORTHERN LOUP...SOUTHERN BROWN...NORTHWESTERN GARFIELD...
SOUTHWESTERN HOLT...NORTHERN BLAINE AND NORTHEASTERN THOMAS COUNTIES
UNTIL 1145 PM CDT...

At 1105 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Rose to near Purdum.
Movement was south at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Brewster, Rose, Fox Bayou, Duff, Almeria Meadow State Wildlife
Management Area, Koshopah, Hawley Flats and Johnsons Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
north central Nebraska.

LAT...LON 4200 9906 4184 10006 4212 10030 4230 9945
TIME...MOT...LOC 0405Z 341DEG 15KT 4221 9942 4208 10021 

$$

Jacobs

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 30, 6:42 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jul 30, 6:42 PM CDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
642 PM CDT Fri Jul 30 2021

.SHORT TERM...(This evening through Saturday night)
Issued at 324 PM CDT Fri Jul 30 2021

The 12z HRRR model near-surface smoke forecast suggests the thick
plume of trapped smoke across nrn Nebraska this afternoon will
drop south through swrn Nebraska tonight and continue moving south
into KS Saturday. This smoke will remain trapped in an inversion
below 700mb. Areas of smoke are in the forecast tonight and
Saturday for this event.

The severe weather forecast late this afternoon and tonight is
somewhat uncertain in regard to upper level forcing. Satellite
suggests the upper level disturbance which moved through SD last
night may have produced an area of high pressure in it's wake. The
next obvious upper level disturbance appears to be moving across
the Black Hills. The models are taking this disturbance into ncntl
Nebraska this evening.

Another area of interest is the wrn Sandhills. Visible satellite
shows a circulation across the wrn Sandhills and this is probably
the best force for storm development. Yet another disturbance is
near SLC but this is probably to far away to affect Nebraska this
evening.

Since all of these disturbances are subtle, the models have trouble
depicting heights falls. The disturbance across the Sandhills would
appear to be the best support for storm development.

A cold front has dropped into the Sandhills and ncntl Nebraska for
focus, moisture is plentiful and winds aloft are fairly strong, 30-
35kt at h500-h300mb. The lapse rates are not particularly steep and
this is a result of warm air aloft. The warm sector is quite robust
and deep layer shear is about 40kts along the focus- a sfc front
which is expected to be located across the cntl Sandhills east along
highway 2 and highway 91 across ncntl Nebraska.

The thunderstorm forecast leans on the short term model blend which
is fairly quiet until 7 pm CDT. Isolated storm development is
expected across the wrn Sandhills which becomes scattered to
numerous eastward into ncntl Nebraska this evening.

The primary severe weather hazards are wind damage across the
Sandhills and ncntl Nebraska with the potential for isolated tornado
development across ncntl Nebraska where moisture will be robust and
mixing heights will be lower. All of this storm activity should be
south of the region by Saturday morning. No other thunderstorm
development is expected through Saturday night.

.LONG TERM...(Sunday through Friday)
Issued at 324 PM CDT Fri Jul 30 2021

There is little change in the extended forecast philosophy. The
subtropical high pressure ridge centered over Oklahoma will
retreat west through the Rockies and amplify. At the same time, an
upper level low will form across eastern Canada. This pattern
will set up a northwest flow across Nebraska. A fairly expansive
area of sfc high pressure will build down through Canada and into
the Midwest. The latest model blend suggested highs in the 80s to
near 90 with dew points in the 50s to lower 60s. This comfortable
weather will last Sunday through Wednesday. A modest warm up to
the upper 80s and lower 90s is predicted Thursday and Friday. This
is the result of an approaching long wave trof off the West Coast
sending a surge of hot desert air into the Rockies.

Rain chances are generally isolated; the result of weak disturbances
moving south-southeast off the Black Hills, the Big Horns and
Laramie ranges. WPC suggested total rainfall of less than 1/4 inch
Monday night through Friday. A dry forecast is in place Sunday and
Monday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 641 PM CDT Fri Jul 30 2021

MVFR ceilings and visibility are possible for both the KLBF and
KVTN terminals, however at KLBF, visibility should be noticeably
higher. Smoke from wildfires across Canada and the western US are
the reason for the reductions. Otherwise, guidance is mixed on the
lower ceiling and thunderstorm potential, but generally point to
isolated thunderstorms this evening that may impact KLBF. Will go
with a VCTS, but update if needed. Ceiling are forecast to lower
overnight for both terminals with periods of MVFR through early
morning. Overall confidence is low on location of storms, but
better than average for impacts due to smoke and lower ceilings.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Jacobs
Hazardous weather outlook, Jul 30, 4:04 PM CDT, 7 hours 1 minute before
Hazardous Weather Outlook
National Weather Service North Platte NE
404 PM CDT Fri Jul 30 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-312115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
404 PM CDT Fri Jul 30 2021 /304 PM MDT Fri Jul 30 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Thunderstorms are expected across western, north central Nebraska
and the Sandhills. The greatest potential for severe storms are
expected this evening across the Sandhills and north central
Nebraska. The primary severe weather threats will be large hail,
damaging winds, heavy rainfall, and a tornado threat.

Locally heavy rainfall may also produce localized flooding
generally across north central Nebraska.

Surface smoke will impact visibility across western, north central
and southwest Nebraska through the remainder of the evening into
the overnight, with visibility less than 1 mile at times.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Surface smoke will impact visibility to 1 mile or less at times
through early Saturday afternoon. Widely scattered thunderstorms
Tuesday through Thursday. The threat for severe weather appears
low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More details can be found at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jul 30, 9:11 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service North Platte NE
811 PM MDT Fri Jul 30 2021

NEZ022-310300-
Garden NE-
811 PM MDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT AND NORTHERN
GARDEN COUNTIES UNTIL 900 PM MDT...

At 810 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles north of Lisco to near Crescent Lake
National Wildlife Refuge. Movement was northeast at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Crescent Lake National Wildlife Refuge, Richardson Lake, Miles Lake,
Mumper, Deer Lake, Adams Flats, Britton Lake and Tralnor Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4200 10268 4180 10206 4177 10207 4160 10239
      4168 10264 4174 10264 4175 10267 4177 10268
TIME...MOT...LOC 0210Z 223DEG 8KT 4176 10265 4169 10242

NMJ
Special weather statement, Jul 30, 9:40 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
940 PM CDT Fri Jul 30 2021

NEZ005-008>010-310330-
Brown NE-Eastern Cherry NE-Holt NE-Rock NE-
940 PM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY...ROCK...
CENTRAL BROWN AND SOUTHERN HOLT COUNTIES UNTIL 1030 PM CDT...

At 940 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of O'neill to 10 miles
southeast of Long Pine to near Johnstown. Movement was southeast at
35 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Ainsworth, Atkinson, Long Pine, Chambers, Johnstown, Rose, Amelia,
Hofeld Lake, Knievels Corner, Raven, Sybrant, Twin Lakes State
Wildlife Management Area, Duff, Pony Lake, Jones Lake, Goose Lake
State Wildlife Management Area and Johnsons Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 1000 PM CDT for north central
Nebraska.

LAT...LON 4210 9907 4216 9984 4247 10021 4262 10025
      4255 9969 4254 9897 4223 9830 4211 9830
TIME...MOT...LOC 0240Z 305DEG 28KT 4240 9878 4239 9961 4251 10011

NMJ
Special weather statement, Jul 30, 10:20 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service North Platte NE
1020 PM CDT Fri Jul 30 2021

NEZ008>010-027>029-310400-
Brown NE-Wheeler NE-Loup NE-Holt NE-Garfield NE-Rock NE-
1020 PM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROCK...NORTHEASTERN
LOUP...SOUTHEASTERN BROWN...NORTHERN GARFIELD...SOUTHWESTERN HOLT AND
NORTHERN WHEELER COUNTIES UNTIL 1100 PM CDT...

At 1020 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chambers to Rose. Movement was southeast
at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Chambers, Rose, Amelia, Calamus Reservoir State Recreation Area,
Hannamon Bayou Campground, Buffalo Flats, Carson Lake, Duff, Sunfish
Lake, Cumminsville, Four Corners, Horseshoe Bend Lake, Nunda Shoal
Campground, Goose Lake State Wildlife Management Area, Deverre,
Valley View Flat Campground and Gables.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds near Calamus Reservoir should consider
seeking sturdy shelter until these storms pass.

&&

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
north central Nebraska.

LAT...LON 4184 9938 4223 9968 4233 9875 4205 9829
      4198 9829 4198 9830
TIME...MOT...LOC 0320Z 316DEG 23KT 4228 9878 4220 9953

NMJ
Special weather statement, Jul 30, 10:23 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service North Platte NE
1023 PM CDT Fri Jul 30 2021

NEZ005-008-009-026-310415-
Brown NE-Eastern Cherry NE-Rock NE-Blaine NE-
1023 PM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...SOUTHERN
ROCK...SOUTHERN BROWN AND NORTHWESTERN BLAINE COUNTIES UNTIL 1115 PM
CDT...

At 1023 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Long Pine to 14 miles east of
Brownlee. Movement was southeast at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Elsmere, Rose, Hofeld Lake, Raven, Duff, Koshopah, Jones Lake, Moon
Lake, Willow Lake State Wildlife Management Area, Long Lake State
Wildlife Management Area and Johnsons Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
north central Nebraska.

LAT...LON 4215 9924 4205 10022 4237 10050 4245 9971
TIME...MOT...LOC 0323Z 317DEG 17KT 4240 9976 4234 10035

NMJ
Special weather statement, Jul 30, 10:54 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
1054 PM CDT Fri Jul 30 2021

NEZ009-010-027>029-310500-
Wheeler NE-Loup NE-Holt NE-Garfield NE-Rock NE-
1054 PM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...NORTHEASTERN
LOUP...GARFIELD...SOUTHWESTERN HOLT AND WHEELER COUNTIES UNTIL
MIDNIGHT CDT...

At 1054 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chambers to 13 miles south of Amelia to 14
miles southeast of Rose. Movement was southeast at 35 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Chambers, Bartlett, Ericson, Amelia, Buffalo Flats, Carson Lake,
Sunfish Lake, Cumminsville, Four Corners, Pibel Lake State Recreation
Area, Goose Lake State Wildlife Management Area, Deverre and Gables.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
north central Nebraska.

LAT...LON 4174 9904 4216 9948 4227 9870 4204 9829
      4174 9830
TIME...MOT...LOC 0354Z 305DEG 30KT 4215 9868 4204 9892 4208 9928

NMJ
Special weather statement, Jul 30, 11:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1105 PM CDT Fri Jul 30 2021

NEZ005-008>010-025>028-310445-
Brown NE-Loup NE-Eastern Cherry NE-Holt NE-Garfield NE-Rock NE-
Thomas NE-Blaine NE-
1105 PM CDT Fri Jul 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...SOUTHERN
ROCK...NORTHERN LOUP...SOUTHERN BROWN...NORTHWESTERN GARFIELD...
SOUTHWESTERN HOLT...NORTHERN BLAINE AND NORTHEASTERN THOMAS COUNTIES
UNTIL 1145 PM CDT...

At 1105 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Rose to near Purdum.
Movement was south at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Brewster, Rose, Fox Bayou, Duff, Almeria Meadow State Wildlife
Management Area, Koshopah, Hawley Flats and Johnsons Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
north central Nebraska.

LAT...LON 4200 9906 4184 10006 4212 10030 4230 9945
TIME...MOT...LOC 0405Z 341DEG 15KT 4221 9942 4208 10021

Jacobs

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:01 PM CDTSpecial Weather StatementLBFBlaine29 min
Jul 30, 7:10 PM CDTSpecial Weather StatementLBFGarden35 min
Jul 30, 7:11 PM CDTSpecial Weather StatementLBFThomas34 min
Jul 30, 7:35 PM CDTSpecial Weather StatementLBFKeya Paha40 min
Jul 30, 7:44 PM CDTSpecial Weather StatementLBFGarden46 min
Jul 30, 7:55 PM CDTSpecial Weather StatementLBFKeya Paha35 min
Jul 30, 7:57 PM CDTSpecial Weather StatementLBFLogan33 min
Jul 30, 8:26 PM CDTSpecial Weather StatementLBFKeya Paha34 min
Jul 30, 8:27 PM CDTSpecial Weather StatementLBFGarden33 min
Jul 30, 8:40 PM CDTSpecial Weather StatementLBFGarden20 min
Jul 30, 8:49 PM CDTSevere Thunderstorm WarningLBFGarden26 min
Jul 30, 8:59 PM CDTSpecial Weather StatementLBFBrown, Holt, Rock46 min
Jul 30, 9:11 PM CDTSpecial Weather StatementLBFGarden49 min
Jul 30, 9:40 PM CDTSpecial Weather StatementLBFBrown, Rock50 min
Jul 30, 10:20 PM CDTSpecial Weather StatementLBFGarfield40 min
Jul 30, 10:23 PM CDTSpecial Weather StatementLBFBrown52 min
Jul 30, 10:54 PM CDTSpecial Weather StatementLBFGarfield, Wheeler66 min
Jul 30, 11:47 PM CDTSpecial Weather StatementLBFGarfield, Loup43 min
Jul 31, 12:27 AM CDTSpecial Weather StatementLBFHooker, Thomas48 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.